Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Parametric perturbation problems in ordinary differential equations


Author: Thomas G. Hallam
Journal: Trans. Amer. Math. Soc. 224 (1976), 43-59
MSC: Primary 34D10; Secondary 34E10
DOI: https://doi.org/10.1090/S0002-9947-1976-0430434-1
MathSciNet review: 0430434
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The asymptotic behavior of solutions of a nonlinear differential equation that arises through a nonlinear parametric perturbation of a linear system of differential equations is discussed. Fundamental hypotheses include the admissibility of a pair of Banach spaces for the linear system. Conclusions about the behavior of the perturbed system evolve through the behavior of certain manifolds of solutions of the unperturbed linear system. Asymptotic representations are found on a semi-infinite axis $ {R_ + }$ and on the real line R. The bifurcation condition, which is shown to be trivial on $ {R_ + }$, plays an essential role for the perturbation problem on R. Illustrations and examples, primarily on the space $ {{\text{L}}^\infty }$, of the theoretical results are presented.


References [Enhancements On Off] (What's this?)

  • [1] Stephen Bancroft, Perturbations with several independent parameters, J. Math. Anal. Appl. 50 (1975), 384-414. MR 0367371 (51:3613)
  • [2] S. Bancroft and T. G. Hallam, Bounded solutions of nonlinear differential equations with parameters, SIAM J. Math. Anal. 6 (1975), 236-241. MR 0364774 (51:1028)
  • [3] T. F. Bridgland, Jr., On the boundedness and uniform boundedness of solutions of nonhomogeneous systems, J. Math. Anal. Appl. 12 (1965), 471-487. MR 32 # 7846. MR 0190433 (32:7846)
  • [4] L. Cesari, Asymptotic behavior and stability problems in ordinary differential equations, Ergebnisse der Mathematik und ihrer Grenzgebiete, N. F., Heft 16, Springer-Verlag, Berlin; Academic Press, New York, 1963. MR 27 # 1661. MR 0118904 (22:9673)
  • [5] R. Conti, On the boundedness of solutions of ordinary differential equations, Funkcial. Ekvac. 9 (1966), 23-26. MR 37 # 3102. MR 0227518 (37:3102)
  • [6] W. A. Coppel, On the stability of ordinary differential equations, J. London Math. Soc. 39 (1964), 255-260. MR 29 # 1393. MR 0164094 (29:1393)
  • [7] -, Dichotomies and stability theory, Sympos. on Differential Equations and Dynamical Systems, Lecture Notes in Math., vol. 206, Springer-Verlag, New York, 1971, pp. 160-162.
  • [8] -, Stability and asymptotic behavior of differential equations, Heath, Boston, Mass., 1965. MR 32 # 7875. MR 0190463 (32:7875)
  • [9] C. Corduneanu, Sur certaines systèmes différentielles nonlinéaires, An. Şti. Univ ``Al. I. Cuza'' Iaşi Secţ. I. 6 (1960), 257-260. MR 23 # A1906. MR 0124594 (23:A1906)
  • [10] J. K. Hale, Oscillations in nonlinear systems, McGraw-Hill, New York, 1963. MR 27 #401. MR 0150402 (27:401)
  • [11] -, Ordinary differential equations, Wiley, New York, 1969. MR 0419901 (54:7918)
  • [12] T. G. Hallam, On asymptotic equivalence of the bounded solutions of two systems of differential equations, Michigan Math. J. 16 (1969), 353-363. MR 40 # 5983. MR 0252766 (40:5983)
  • [13] T. G. Hallam and D. L. Lovelady, On admissibility for differential equations on R, J. London Math. Soc. (2) 11 (1975), 49-52. MR 0427717 (55:747)
  • [14] P. Hartman, Ordinary differential equations, Wiley, New York, 1964. MR 30 # 1270. MR 0171038 (30:1270)
  • [15] P. Hartman and N. Onuchic, On the asymptotic integration of ordinary differential equations, Pacific J. Math. 13 (1963), 1193-1207. MR 28 # 293. MR 0157052 (28:293)
  • [16] G. Ladas and V. Lakshmikantham, Differential equations in abstract spaces, Academic Press, New York, 1972. MR 0460832 (57:824)
  • [17] D. L. Lovelady, Admissibility criteria for Stepanoff function spaces (to appear).
  • [18] J. L. Massera and J. J. Schäffer, Linear differential equations and functional analysis. IV, Math. Ann. 139 (1960), 287-342. MR 22 # 8181. MR 0117402 (22:8181)
  • [19] -, Linear differential equations and function spaces, Pure and Appl. Math., vol. 21, Academic Press, New York, 1966. MR 35 # 3197. MR 0212324 (35:3197)
  • [20] N. Minorsky, Nonlinear oscillations, Van Nostrand, Princeton, N. J., 1962. MR 25 # 1339. MR 0137891 (25:1339)
  • [21] L. Nirenberg, Functional analysis, Lecture Notes, New York University, 1960.
  • [22] H. L. Royden, Real analysis, 2nd ed., Macmillian, New York, 1968.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 34D10, 34E10

Retrieve articles in all journals with MSC: 34D10, 34E10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1976-0430434-1
Keywords: Admissibility, asymptotic behavior, bounded solutions, nonlinear eigenvalue problem, parametric perturbation problem
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society